Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

On the Chi-Square Goodness-of-Fit Statistic for Bivariate Discrete Distributions

S. Loukas and C. D. Kemp
Journal of the Royal Statistical Society. Series D (The Statistician)
Vol. 35, No. 5 (1986), pp. 525-529
Published by: Wiley for the Royal Statistical Society
DOI: 10.2307/2987967
Stable URL: http://www.jstor.org/stable/2987967
Page Count: 5
  • Get Access
  • Read Online (Free)
  • Download ($29.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
On the Chi-Square Goodness-of-Fit Statistic for Bivariate Discrete Distributions
Preview not available

Abstract

Assessing goodness-of-fit for bivariate discrete distributions, using the classical Pearson chi-squared statistic, is much less straightforward than in univariate situations due to the relatively large number of classes with low expectation and the two-based structure. In this paper three procedures for grouping into chi-squared classes are examined (one row-based, one column-based, one using ordered expected-frequencies). Approximate asymptotic power has been computed for each procedure, using two minimum-expected-frequency criteria (4 and 1), applied to a variety of bivariate Poisson and compound Poisson distributions. In the light of these comparisons, the 'ordered-frequencies' method is recommended as a simple systematic standard procedure. The choice of minimum group size had relatively little effect.

Page Thumbnails

  • Thumbnail: Page 
[525]
    [525]
  • Thumbnail: Page 
526
    526
  • Thumbnail: Page 
527
    527
  • Thumbnail: Page 
528
    528
  • Thumbnail: Page 
529
    529